Why Do I Get Hives When I Take Penicillin?

Question: Why do I get hives when I take Penicillin?

Answer: Among the many causes of hives are allergic reactions to possibly foods, and/or drugs. The most common drug related to allergies is penicillin.

In this case, there are cells in the skin that carry the itch chemical histamine and these cells can react to the penicillin as if it is a foreign or invading substance.

Therefore, if you are penicillin allergic, you may find that when you eat penicillin or take penicillin on the very first occasion, you may suffer these itchy red bumps.

Next: Why Do I Itch When I Get Hives?

Previous: Is It True That I Am Allergic To Foods Because I Have Hives?

-- This embed didnt make it to copy for story id = 4521887. -- This embed didnt make it to copy for story id = 4521887. -- This embed didnt make it to copy for story id = 4521887. -- This embed didnt make it to copy for story id = 4521887. -- This embed didnt make it to copy for story id = 4521887. -- This embed didnt make it to copy for story id = 4521887.
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...
See It, Share It
PHOTO: The first explosion knocked down a runner at the finish line of the 117th Boston Marathon.
John Tlumacki/The Boston Globe via Getty Images
PHOTO: The scene near the finish line of the Boston Marathon is seen in this April 16, 2013 file photo. Inset, suspects Tamerlan and Dzhokhar Tsarnaev are seen. Tamerlan Tsarnaev died after a gunfight with police and Dzhokhar Tsarnaev, was captured.
Elise Amendola/AP Photo; Inset: Lowell Sun, FBI/AP Photo
PHOTO: Pulaski Township Police Sgt. Chad Adam seen here in this undated Facebook photo, went undercover as an Amish woman.
Pulaski Township Police Department/Facebook